MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 8065698001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported that during surgery ophthalmic suture repeatedly broke while tying knots.The surgery was completed on the same day by using alternative suture.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of thread repeatedly broke while tying knots; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Suture material samples are tested at incoming for tensile strength and diameter and visually inspected for any defects such as discoloration and frays.Sutures are also 100% inspected by trained operators for discoloration and frays and for proper attachment during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON CLOSURE SYSTEM (ACS), NYLON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23939460
Report Number2523835-2026-00001
Device Sequence Number21315294
Product Code GAR
UDI-Device Identifier00380656980018
UDI-Public(01)00380656980018(17)290831(11)240926(10)172VCN
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065698001
Device Lot Number172VCN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/01/2026
Supplement Report FDA Received Date04/08/2026
Date Device Manufactured09/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexUnknown